Global Aspects of Age-Structured Cigarette Smoking Model

  • Anwar Zeb
  • Sultan Hussain
  • Obaid J. Algahtani
  • Gul Zaman
Article

Abstract

Smoking impacts health and as a result creates several problems related to age which means smoking has a strong correlation with age. Keeping this problem in view, we consider the global asymptotic properties of age-structured smoking model. First, we formulate the model and present the existence and uniqueness of solution. Then we discuss the equilibrium points and construct the Lyapunov function to examine global stability of the free smoking and positive smoking equilibrium points. Finally, we fixed the age factor and use the non-standard finite difference (NSFD) scheme for numerical solutions and compare our results obtained with RK4 and ODE45 graphically with the help of MATLAB.

Keywords

Age-structured smoking model equilibrium points stability analysis Lyapunov function non-standard finite difference (NSFD) scheme 

Mathematics Subject Classification

92D25 49J15 93D20 

References

  1. 1.
    Castillo-Garsow, C., Jordan-Salivia, G., Rodriguez Herrera, A.: Mathematical models for dynamics of tobacco use, recovery and relapse. Technical Report Series BU-1505-M, Cornell University (2000)Google Scholar
  2. 2.
    Ham, O.K.: Stages and processes of smoking cessation among adolescents. West J. Nurs. Res. 29, 301–315 (2007)CrossRefGoogle Scholar
  3. 3.
    Sharomi, O., Gumel, A.B.: Curtailing smoking dynamics: a mathematical modeling approach. Appl. Math. Comput. 195, 475–499 (2008)MathSciNetMATHGoogle Scholar
  4. 4.
    Zaman, G.: Qualitative behavior of giving up smoking models. Bull. Malays. Math. Soc. 34, 403–415 (2011)MathSciNetMATHGoogle Scholar
  5. 5.
    Zeb, A., Zaman, G., Momani, S.: Square-root dynamics of a giving up smoking model. Appl. Math. Model. 37, 5326–5334 (2013)MathSciNetCrossRefGoogle Scholar
  6. 6.
    Choi, H., Jung, I., Kang, Y.: Giving up smoking dynamic on adolescent nicotine dependence: a mathematical modeling approach. Korea Soc. Ind. Appl. Math. 6(1), 293–295 (2011)Google Scholar
  7. 7.
    Huo, H., Zhu, C.: Influence of relapse in a giving up smoking model. Abstract Appl. Anal. 2013, Article ID 525461(2013)Google Scholar
  8. 8.
    Erturk, V.S., Zaman, G., Momani, S.: A numeric–analytic method for approximating a giving up smoking model containing fractional derivatives. Comput. Math. Appl. 64, 3065–3074 (2014)MathSciNetCrossRefMATHGoogle Scholar
  9. 9.
    Zeb, A., Zaman, G., Erturk, V.S., Alzalg, B., Yousafzai, F., Khan, M.: Approximating a giving up smoking dynamic on adolescent nicotine dependence in fractional order. PLoS ONE 11(4), e0103617 (2016).  https://doi.org/10.1371/journal.pone.0103617
  10. 10.
    Zeb, A., Zaman, G., Jung, I.H., Khan, M.: Optimal campaign strategies in fractional-order smoking dynamics. Zeitschrift fr Naturforschung A J. Phys. Sci., 69(a), 225–231 (2014)Google Scholar
  11. 11.
    Korobeinikov, A., Melnik, A.V.: Global Properties for SIR and SEIR Age Structured Models. Centre De Recerca Matimitica, Bellaterra (2013)MATHGoogle Scholar
  12. 12.
    Matsenko, V.G., Rubanovskii, V.N.: The Lyapunov direct method for analyzing the dynamics of the age structure of biological populations. USSR Comput. Math. Math. Phys. 23, 45–49 (1983)CrossRefMATHGoogle Scholar
  13. 13.
    Zhonghua, Z., Jigen, P.: A SIRS epidemic model with infection-age dependence. J. Math. Anal. Appl. 331, 1396–1414 (2007)MathSciNetCrossRefMATHGoogle Scholar
  14. 14.
    Zaman, G., Khan, A.: Dynamical aspects of an age-structured SIR endemic model. Comput. Math. Appl. 72(6), 1690–1702 (2016)MathSciNetCrossRefMATHGoogle Scholar
  15. 15.
    Grosjean, N., Huillet, T.: On simple age-structured population models. Appl. Math. Model. 41, 68–82 (2017)MathSciNetCrossRefGoogle Scholar
  16. 16.
    Busenberg, S.N., Ianneli, M., Thieme, H.R.: Global behavior of an age-structured epidemic model. SIAM J. Math. Anal. 22(4), 1065–1080 (1991)MathSciNetCrossRefMATHGoogle Scholar
  17. 17.
    Ianneli, M., Kim, M.Y., Park, E.J.: Asymptotic behavior of an SIS epidemic model and its approximation. Nonlinear Anal. Theory Methods Appl. 35(7), 797–814 (1999)MathSciNetCrossRefMATHGoogle Scholar
  18. 18.
    Pazy, A.: Semigroups of Linear Operators and Applications to Partial Differential Equations. Applied Mathematical Sciences. Springer, New York (1983)Google Scholar
  19. 19.
    Liu, H.L., Yu, J.Y., Zhu, G.T.: Stability results for an age-structured SIS epidemic model with vector population. J. Appl. Math. 2015, Article ID 838312 (2015)Google Scholar
  20. 20.
    Mickens, R.E.: A SIR-model with square-root dynamics: an NSFD scheme. J. Differ. Equ. Appl. 16(2–3), 209–216 (2010)MathSciNetCrossRefMATHGoogle Scholar
  21. 21.
    Mickens, R.E.: Nonstandard Finite Difference Models of Differential Equations. World Scientific, Singapore (1994)MATHGoogle Scholar

Copyright information

© Springer International Publishing AG, part of Springer Nature 2018

Authors and Affiliations

  • Anwar Zeb
    • 1
  • Sultan Hussain
    • 1
  • Obaid J. Algahtani
    • 2
  • Gul Zaman
    • 3
  1. 1.Department of MathematicsCOMSATS Institute of Information TechnologyAbbottabadPakistan
  2. 2.Department of Mathematics, Science CollegeKing Saud UniversityRiyadhSaudi Arabia
  3. 3.Department of MathematicsUniversity of MalakandChakdara, Dir (Lower)Pakistan

Personalised recommendations